Hail, Dallam
- When
- June 21, 3:00 PM CST
- Where
- Dallam County, Texline
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.380, -103.020
Good mid level lapse rates above 8 C/km, especially across the northern and northwestern Panhandles, supported the best chances of strong storms. MUCAPE values between 2500-3000 J/Kg, including inverted-v sounding with good mixing this afternoon, damaging winds and large hail will both be the main threat as we go in the afternoon and early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Good mid level lapse rates above 8 C/km, especially across the northern and northwestern Panhandles, supported the best chances of strong storms. MUCAPE values between 2500-3000 J/Kg, including inverted-v sounding with good mixing this afternoon, damaging winds and large hail will both be the main threat as we go in the afternoon and early evening hours. Localized flooding will also be possible with weak winds aloft in a very pulse like environment. If mesoscale convective boundaries form with storms training, that could lead to possible flooding with PWATs of over an inch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 21, 2:41 PM CST, 19 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 341 PM CDT Wed Jun 21 2017 .DISCUSSION... Similar to yesterday, current satellite and radar analysis are showing building cumulus associated with convection developing downstream of the high terrain across eastern New Mexico along a surface trough. Temperatures have warming nicely through the mid and upper 90s. Coupled that with good mid level lapse rates above 8 C/km, especially across the northern and northwestern Panhandles, these areas will have the best chances of seeing strong to severe thunderstorms this afternoon into the evening hours. Latest upper air profile analysis shows our freezing heights slightly lower than at this time yesterday in-conjunction with MUCAPE values between 2500-3000 J/Kg. Including inverted-v sounding with good mixing this afternoon, damaging winds and large hail will both be the main threat as we go in the afternoon and early evening hours. Localized flooding will also be possible with weak winds aloft in a very pulse like environment. If mesoscale convective boundaries form with storms training, that could lead to possible flooding with latest PWATs of over an inch. Latest CAMs/HRRR illustrate more linear convection as we get into the evening hours in which rainfall may reach as far southeast into the TX Panhandle from a line stretching from Amarillo to Perryton. Convection will dissipate as we go into the late evening and overnight hours from north to south as we lose the daytime heating. Some residual showers may linger across the far southern TX Panhandle by Thursday morning. Low temperatures tonight will range from the mid to upper 60s. Our last day of well above average temperatures will be tomorrow as southerly flow and eastward extending upper level ridge into our region will bring very warm temperatures once again. Diurnally driven convection across the northern Panhandles will be present once again, with more of a limited coverage compared to today. High temperatures Thursday will range from the mid 90s to lower 100s. As we go from Friday into early next week, a slow but progressive cold front will make its way through the Panhandles. Temperatures from Friday through Sunday will progressively cool down with highs well below average in the 70s by the time we reach Sunday. Out ahead of this front will be very rich moisture which some of its source will be a loose connection from now tropical Storm Cindy near the TX/LA Gulf coastline. With PWATS in the +1 to +2 S.D. range in-conjunction with a good 800-600 hPa convergence line lagging behind the main cold front, there will be several chances of rainfall across the Panhandles with the best chances in the TX Panhandle along the main cold front into the weekend. Specific of rainfall amounts and timing of the cold front will be updated as we get closer to this multi-day pattern in the next 48-72 hours. Northwesterly flow aloft will return to the Panhandles by early next week as the main cold front exits the region by early Monday morning. Temperatures will also rebound to near average as we go into early next week with an isolated shower or storm possible in the far western Panhandles. Meccariello && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 66 97 67 88 62 / 30 10 20 20 40 Beaver OK 67 99 67 85 64 / 40 10 30 20 30 Boise City OK 65 99 62 81 59 / 50 20 30 20 30 Borger TX 68 100 68 89 64 / 40 10 20 20 40 Boys Ranch TX 67 102 66 89 63 / 40 10 20 20 40 Canyon TX 65 98 67 89 63 / 30 5 20 20 40 Clarendon TX 67 96 69 91 63 / 20 5 20 20 40 Dalhart TX 65 101 66 84 61 / 50 20 20 20 40 Guymon OK 66 100 65 82 61 / 50 10 30 20 30 Hereford TX 65 100 67 91 63 / 30 10 20 20 30 Lipscomb TX 66 98 68 86 63 / 30 5 20 20 40 Pampa TX 65 96 66 87 61 / 30 5 20 20 40 Shamrock TX 67 97 69 93 65 / 20 5 20 20 40 Wellington TX 68 97 71 94 66 / 20 5 10 20 40 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/29
Hazardous Weather Outlook National Weather Service Amarillo TX 348 PM CDT Wed Jun 21 2017 OKZ001>003-TXZ001>020-221100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 348 PM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across the Oklahoma and Texas Panhandles beginning later this afternoon and going into the evening hours. Some of these storms may produce strong wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Thursday through Tuesday. Chances of storms reaching severe criteria remain low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement National Weather Service Amarillo TX 338 PM CDT WED JUN 21 2017 TXZ001-212130- Dallam TX- 338 PM CDT WED JUN 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAM COUNTY UNTIL 430 PM CDT... At 338 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles west of Texline, or 6 miles southeast of Clayton, moving east at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Texline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3644 10304 3648 10286 3614 10287 3620 10304 TIME...MOT...LOC 2038Z 271DEG 18KT 3636 10313 Ward
The Amarillo radar (KAMA), 174 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
8 thunderstorm wind, 3 hail. Local standard time, as filed.
Late report of half dollar sized hail.
Late report of thunderstorm wind gusts between 60 to 70 mph, reported by trained spotter.
Trained Spotter estimated 65 mph wind gust.
Late report of thunderstorm wind gusts between 65 to 70 mph.
Late report of thunderstorm wind gust 60 to 70 mph. Gusts constantly high between 1030 and 1100 PM.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 709001, 709002, 709005, 709006, 709004, 709007, 709008, 709010, 709011, 709012, 709013.